MAUDE Adverse Event Report: ANGIODYNAMICS STARBURST¿ TALON ELECTRODE; ELECTROSURGICAL PROBE

ANGIODYNAMICS STARBURST¿ TALON ELECTRODE; ELECTROSURGICAL PROBE
Model Number 700-102845
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an issue with a talon 25cm semiflex probe.During an rfa of the liver, when the talon probe was placed, it was reported there was no resistance when entering the lesion.In the first two "sales", there was no resistance when opening the tip.The provider needed to change positions, so withdrew the probe, at which time it was noticed the tip of the probe was missing.It was suspected the tip was retained inside the patient, so the provider first "opened/dissected" the probe shaft with a tool, where they found the needle/tip was in the needle tube/probe tube.It was also reported that the probe had displayed "op" showed on the number 1 temperature window.The procedure was completed with a new of the same device.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.
 
Additional Manufacturer Narrative
Returned for evaluation was one talon probe.As received, the talon probe was in pieces and did not have the whole trocar shaft, i.E.Distal tip.The device was used as stated.It appears the first break occurred near the tip.This part of the device is not flexible.The break is from excess force in a lateral direction however, without receiving the whole trocar it is unclear to definitely determine the cause.It is most likely due to excessive lateral forces in an area of the trocar that is not flexible.Only the black peek tubing area is semi-flexible.The op in tc 1 is likely due to the damage to the device.The device is tested for connection after assembly and issues of that nature would be detected.A review of the device history record was performed for the talon probe lot for any deviation in manufacturing process related to the reported defect of the complaint.The review confirmed that the lot and the associated components used within the lot all conformed to manufacturing processes and testing.The customer's complaint description was not confirmed for op error message, due to the returned condition of the device.However, the customer's complaint description was confirmed for tip detached based on report that customer "opened/dissected" the probe.A definite root cause cannot be determined, however, the potential root cause is damage to array tines during initial use.Labeling review: the instructions for use which is supplied to the user with this catalog number contains the following statements: "inspect the device for any damage.Do not use a device that has been damaged.Fully retract the device needles by moving the slide on the handle backward (towards the cable connector) until it stops.Deploy the device needles by moving the slide forward (towards the trocar) on the handle to the desired deployment size.Upon completion of the desired ablation, turn the rf power off.Fully retract the device needles by pulling the slide on the handle backward (towards the cable connector) until it stops.For each additional ablation: verify the geometry of the array of needles between each ablation." do not attach anything (i.E., clamps, etc.) to the device.This may damage the insulation, which could contribute to patient injury.Reprocessing may compromise the integrity of the device and / or lead to device failure.Inspect the device for any damage.Do not use a device that has been damaged.Inspect the tubing set prior to use, do not use the tubing set if there is any evidence of damage (e.G., kinked, cracked, leaking, etc.).Verify the connections between tubing set and device are secure.Load the tubing set onto the reusable occlusion bed as shown above.Turn pump on.See intelliflow pump instructions for use for more details." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
STARBURST¿ TALON ELECTRODE
Common Device Name
ELECTROSURGICAL PROBE
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key13840071
Report Number1317056-2022-00056
Device Sequence Number4731618
Product Code GEI
UDI-Device IdentifierH7877001028451
UDI-PublicH7877001028451
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number700-102845
Device Catalogue Number700102845
Device Lot Number5681011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date03/21/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown